MAUDE Adverse Event Report: CIRCA SCIENTIFIC, INC. S-CATH ESOPHAGEAL TEMPERATURE PROBE

CIRCA SCIENTIFIC, INC. S-CATH ESOPHAGEAL TEMPERATURE PROBE
Model Number CS-2001
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Laceration(s) of Esophagus (2398)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No alleged defect with probe or instructions.Probe was discarded by the hospital after use, and therefore no visual inspection of the complaint probe could be performed.Event may have occurred due to user not following instructions and placing probe despite resistance being felt during device introduction.
 
Event or Problem Description
A patient had a perforation in their throat and they think it may be from when the crna introduced the probe.

Brand Name
S-CATH ESOPHAGEAL TEMPERATURE PROBE
Common Device Name
ESOPHAGEAL TEMPERATURE PROBE
Manufacturer (Section D)
CIRCA SCIENTIFIC, INC.
14 inverness drive east
suite h-136
englewood CO 80112
Manufacturer (Section G)
CIRCA SCIENTIFIC, INC.
14 inverness drive east
suite h-136
englewood CO 80112
Manufacturer Contact
fred piazza
14 inverness drive east
suite h-136
englewood, CO 80112
3039518767
MDR Report Key17627653
Report Number3009437315-2023-00003
Device Sequence Number20363146
Product Code FLL
UDI-Device Identifier10860237000214
UDI-Public10860237000214
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K112376
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-2001
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown